Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 11, NWS Omaha, NE

June 28, 200819 counties in Nebraska; 4 counties in Iowa

NWS Omaha, NE issued this wind advisory at Jun 28, 2008, 3:52 AM CDT for 19 counties in Nebraska; 4 counties in Iowa. It took effect at Jun 28, 2008, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2008, 3:52 AM CDT (08:52 UTC)
In effect from
Jun 28, 2008, 10:00 AM CDT
Expired
Jun 28, 2008, 6:00 PM CDT
In force
8 hr
Issued by
NWS Omaha, NE
All 23 counties

Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jun 27, 2:54 PM CDT, 12 hours 58 minutes earlier.

Area forecast discussion, Jun 27, 2:54 PM CDT, 12 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
254 PM CDT FRI JUN 27 2008

.DISCUSSION...
SHORT TERM FORECAST CONCERNS WILL BE THE WEATHER ASSOCIATED WITH
THE CLOSED LOW MOVING INTO ND AND DROPPING SOUTHEAST INTO UPR
MISSISSIPPI VALLEY REGION THROUGH TONIGHT...BREEZY AND COOLER FOR
SATURDAY.

PER THE UA MAPS FROM THIS MORNING...THERE WAS AN 80KT JET DIVING
SE INTO MT. THE LEFT EXIT REGION OF THE JET...COMBINED WITH SOME
WEAK SHORTWAVE TROF ENERGY AND RESIDUAL MOISTURE...ALONG WITH THE
SFC CD FNT IS ENOUGH TO PRODUCE A LINE OF THUNDERSTORMS AROUND
ONL AND ISOLATED SHOWERS AND THUNDERSTORMS AHEAD OF THIS LINE. THE
LATEST SFC ANALYSIS HAD ONE BOUNDARY SOUTH OF NEBRASKA CITY...A
WINDSHIFT WEST OF FREMONT WITH THE COOLER AIR AT ONL AND ANOTHER
COLD FRONT MORE CLOSELY ASSOCIATED WITH THE SFC LOW IN MN TRAILING
BACKING TOWARD PIERE SD. MUCH DRIER SFC DEWPOINTS IN THE LOWER 50S
WERE NOTED AT ANW.  THE JET SHOULD SWING THROUGH QUICKLY THIS
AFTERNOON...HOWEVER THERE DID APPEAR TO BE SOME LINGERING UPR LVL
DIV THIS EVENING. THE DEEPER MOISTURE SHIFTS SOUTHEAST ACRS THE
CNTRL AND SE PARTS OF THE CWA BY 00Z AND OUT OF THE CWA BTWN 03Z-
06Z. WILL CONTINUE WITH THUNDERSTORMS...EARLY THIS EVENING...AND
THEN DECREASE THE TSRA FROM N TO SOUTH BY 06Z. THERE IS A SEVERE
WEATHER THREAT WITH SOME OF THE STORMS. ALTHOUGH THE ORGANIZED
SEVERE STORMS SHOULD BE FARTHER SOUTH WHERE TEMPS ARE WARMING INTO
THE UPR 80S WITH DEWPOINTS AROUND 70...SOME OF THE STORMS IN OUR
CWA COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. MLCAPES ARE BTWN
1000 AND 2000 AND HAVE LESS OF A CAP OVR THE SW QUARTER OF THE
CWA. 0-6KM SHEAR OF 40 TO 50KT IS MORE THAN ENOUGH DEEP LAYER
SHEAR FOR SUPERCELLS. THERE ALSO SEEMS TO BE SOME H85
MOISTURE POOLING OVR THE SW CWA. DUE TO THE HIGH PW AHEAD OF THE FNT
HEAVY RAIN WILL ALSO BE POSSIBLE.THE CLOSED LOW IS STILL MOVING
THRU THE UPR MIDWEST OVERNIGHT AND INTO SATURDAY...HOWEVER...PRECIP
SHOULD HOLD TO THE N AND E OF THE FCST AREA. THIS MAY NEED TO BE
WATCHED FOR SATURDAY...AS DO EXPECT SOME CLDS TO WORK THEIR WAY INTO
THE ERN PARTS OF THE CWA SATURDAY.  THINK THERE WILL BE GOOD
MOMENTUM TRANSFER SATURDAY...SO HAVE WINDS IN THE BREEZY/WINDY
CATEGORY.

SUNDAY WE REMAIN UNDER THE INFLUENCE OF CYCLONIC FLOW AND COOLER
TEMPERATURES WITH HIGH PRES BUILDING IN. SFC WINDS BECOME LIGHT
AND VARIABLE AND CONTINUE THAT WAY THROUGH MONDAY. HIGHS SATURDAY
AND SUNDAY IN THE UPR 70S TO LOWER 80S...THEN CLOSER TO NORMAL
MONDAY WITH HIGHS IN THE LOWER TO MID 80S.

FOR THE EXTENDED...STARTING MONDAY NIGHT. THE MID
TROPOSPHERIC TROF IS OVR THE EASTERN THIRD OF THE U.S. WITH A MID
LEVEL RIDGE OVR THE WESTERN U.S. IN BETWEEN...WE ARE JUST STARTING
TO GET BACK INTO RETURN S FLOW. THE DEEPER MOISTURE COMBINED WITH
A SHORTWAVE TROF IN NORTHWEST FLOW ALOFT AND HEATING DURING THE
DAY IS ENOUGH TO INCLUDED A LOW POP FOR TSRA DUE TO COVERAGE. WITH
THE SHORTWAVE STILL MOVING THRU OVERNIGHT NIGHT...LEFT SLIGHT
CHANCES IN.

WEDNESDAY...A STRONG TROF OVR CANADA EXTENDS INTO THE NRN PLAINS
AND BRINGS A CDFNT INTO THE CWA. THE STRONGER DYNAMICS APPEAR TO
THE EAST OF THE FCST AREA...HOWEVER...THERE SHOULD BE ENOUGH
FORCING AND MOISTURE COMBINED WITH DAYTIME HEATING TO LEAVE IN SCT
TSRA WED AND WED NIGHT. THE GFS IS SLOWER WITH THE FRONTAL PASSAGE
THUS HOLDING ON TO THE TSRA INTO THUR AND THUR NIGHT. FOR NOW HAVE
MOSTLY DRY THU AND FRI...BUT DID LEAVE IN A LOW POP LNK SOUTHWEST
DEPENDING ON HOW FAR SOUTH INTO KS THE BOUNDARY IS PUSHED. HIGHS
MOSTLY 85 TO 90 WITH LOWS MOSTLY IN THE 60S.

&&

.AVIATION...
FOR TAF SITES KOMA/KLNK/KOFK...THROUGH 28/18Z.

SFC CDFNT WILL BE MOVG SEWD ACRS THE FCST SITES THIS AFTN AND EVE.
-TSRA PSBL FM 20Z TO 05Z AT ALL TAF SITES.  CIGS SHUD BE ARND
BKN-OVC040 IN THUNDERSTORM ACTVTY THAT MOVS ACRS. CDFNT MOVS ACRS
TNGT AND AFT 06Z SKIES BCM PRIMARILY CLR ACRS THE RGN. SKIES ON SAT
MRNG ARE XPCD TO BE SCT250 WITH NW WNDS OF 15 TO 20 KTS IN THE
MRNG. AFT 18Z...GUSTS COULD BE BTWN 20-30KTS

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY/SMITH
Hazardous weather outlook, Jun 27, 12:06 PM CDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1206 PM CDT FRI JUN 27 2008

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-280715-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1206 PM CDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF AN ISOLATED SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA. THE AREA WOULD BE GENERALLY SOUTH OF A HARLAN TO OMAHA TO
SEWARD LINE. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS. A COLD FRONT WILL BE DROPPING SOUTHEASTWARD ACROSS THE AREA
TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
AHEAD OF THIS FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR MUCH OF THE REGION TUESDAY
AFTERNOON...AND CONTINUING THROUGH WEDNESDAY NIGHT. LATER HAZARDOUS
WEATHER OUTLOOKS WILL BETTER DEFINE THE THREAT OF ANY SEVERE
WEATHER WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SLIGHT CHANCE THAT STORM SPOTTERS MAY NEED TO BE
ACTIVATED LATER TODAY ACROSS PARTS OF SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA.

SMITH

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Iowa, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.